Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 30, 2019, 10:33 AM CDT for Saint Charles County, Saint Louis County, Missouri. It took effect at May 1, 2019, 12:17 PM CDT. It was in force for 95 days.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 10:33 AM CDT (15:33 UTC)
- In effect from
- May 1, 2019, 12:17 PM CDT
- Expired
- Aug 4, 2019, 4:46 AM CDT
- In force
- 95 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
The radar
The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Charles (SCLM7). The gauge peaked at 35.59 ft at Jun 8, 2019, 9:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06935965, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:33 AM CDT, 4 hours earlier.
Area forecast discussion, Apr 30, 6:33 AM CDT, 4 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
633 AM CDT Tue Apr 30 2019
.SHORT TERM... (Through Late Tonight)
Issued at 332 AM CDT Tue Apr 30 2019
A deep upper TROF existed over the western CONUS early this morning
resulting in southwest flow aloft over our region. A surface cold
front existed across far southern MO into the lower Ohio Valley.
Temperatures were in the 50s for most locations north of the front
and in the 60s for areas near and to the south of the front.
Showers and thunderstorms have been shunted to the northern portions
of Missouri but are showing signs of losing their northward impetus.
New development of showers was occurring in portions of south-
central Missouri during the past hour. A larger MCS was over
southeast Kansas and northern Oklahoma in association with a lead
impulse ahead of the main storm still over the southern Rockies.
The area of showers and thunderstorms across the north is not
expected to move much this morning as the region of showers and
thunderstorms over south-central MO develops and pushes
northeastward. This smaller area of storms is expected to push
through the STL metro area during mid-morning and then into central
IL by midday.
The lead impulse over the central Plains will track northeastward
into our region this afternoon and this is also expected to induce
the surface front northward as a warm front. How far north this
front gets will be debatable but areas to the south will warm well,
pushing the lower 80s in many locations with dewpoints surging well
into the 60s. Current indications are this front will push just
north of the STL metro area. Areas to the north of the front will
hang on to solid cloud cover and high rain chances through the day,
limiting severely any warmup.
The lead impulse will not only track the MCS to our west pushing
into our area by midday, it will also ignite new convection on the
southeast flank of the MCS that should also be surface based.
Plenty of CAPE is expected to be available on the order of 3000-4000
J/kg and with moderate shear profiles, this will support severe
storm potential for hail and damaging winds. It appears the greater
tornado threat has shifted more westward but the surface boundary
could represent a region for this tornado threat to be maximixed in
our area.
As has been advertised for several days now, very high precipitable
water values will exist, especially late this afternoon and into
tonight, with many areas exceeding 1.5" which is well above 90th
percentile values. Plenty of convection is expected to be in play
by this time over our region and this continues to support the Flash
Flood Watches already issued. Have expanded them to the remainder
of the forecast area in southwest IL with higher QPF now forecast
there.
TES
.LONG TERM... (Wednesday through Monday)
Issued at 332 AM CDT Tue Apr 30 2019
The active wet weather pattern will continue through Thursday with
weak shortwaves moving northeastward through the region in
southwesterly upper level flow. A weakening cold front across our
forecast area along with any outflow boundaries from overnight
convection will be the focus for new convective development in the
moist atmosphere which will become unstable Wednesday afternoon,
particularly across east central and southeast MO and southwest IL.
There will be a continued threat for severe storms, particularly
across central and southeast MO, plus the Flash Flood Watch will
continue through Wednesday night as the additional rainfall will
exacerbate any flooding and lead to continued rising river levels. A
negatively tilted shortwave will move northeastward through the
northern Plains and send another cold front southeastward into our
forecast area by late Wednesday night. The threat for rain will
continue on Thursday as this front moves slowly southward through
our area, but it appears that the atmosphere will not become as
unstable as Tuesday and Wednesday afternoons with little if any
severe threat. A surface ridge behind the cold front moving through
the northern Plains and Great Lakes region will keep the chance of
rain likely confined to southeast MO and southwest IL by Thursday
night. A gradual cooling trend will also begin on Thursday and
Thursday night. A southern stream shortwave moving eastward through
the southern Plains and Gulf Coast states will lead to at least
light showers Friday through Saturday, especially across southeast
MO and southwest IL. It appears that there may be a dry period
Saturday night into Sunday, but an upper level trough moving
eastward through the northern Plains and the Great Lakes region will
send another cold front southeastward into our forecast area Sunday
afternoon and night with convection along this front. The
operational GFS model stalls this front across southern portions of
MO and IL. Precipitation chances ramp up on Monday as a southern
stream shortwave over the southern Plains leads to good moisture
transport into this nearly stationary front. The ECMWF model does
not have a southern stream shortwave and dissipates the surface
front, and hence has a much drier solution for Sunday night and
Monday compared to the GFS. With these significant model differences
will just include slight chance to chance pops for this time period.
GKS
&&
.AVIATION... (For the 12z TAFs through 12z Wednesday Morning)
Issued at 633 AM CDT Tue Apr 30 2019
The main round of thunderstorms is expected to build eastward to
KUIN and KCOU late this morning/midday and then into the STL metro
sites this afternoon and will continue, more or less, through this
evening. Low IFR CIGs near and north of Interstate 70 will push
northward this morning but likely continue at KUIN through the
valid period. Improvement to MVFR or VFR at other TAF sites is
expected by late morning or midday. Easterly surface winds will
veer southerly with passage of the warm front later today and
persist through the remainder of the valid period.
SPECIFICS FOR KSTL: We thought there would be some showers and
storms developing in southeast MO now and moving towards the
terminal for later this morning but that has struggled mightily
despite some new cloud development in that area. Have backed off
to VCSH for now and may remove entirely if something does not
develop soon. Otherwise, look for main round of storms to move in
around 20z and continue, with some breaks, through about 06z.
Easterly winds will veer southeast then south late this morning as
a warm front is expected to approach and passes north of the
area.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 PM CDT this afternoon through Thursday
morning for Audrain MO-Boone MO-Callaway MO-Cole MO-
Crawford MO-Franklin MO-Gasconade MO-Jefferson MO-Lincoln
MO-Moniteau MO-Montgomery MO-Osage MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Warren MO-Washington MO.
Flash Flood Watch from this evening through Thursday morning for
Iron MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO.
Flash Flood Watch through Thursday morning for Knox MO-Lewis MO-
Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.
IL...Flash Flood Watch from 1 PM CDT this afternoon through Thursday
morning for Bond IL-Calhoun IL-Greene IL-Jersey IL-Macoupin
IL-Madison IL-Monroe IL-Montgomery IL-Saint Clair IL.
Flash Flood Watch from this evening through Thursday morning for
Clinton IL-Fayette IL-Marion IL-Randolph IL-Washington IL.
Flash Flood Watch through Thursday morning for Adams IL-Brown IL-
Pike IL.
&&
WFO LSXHazardous weather outlook, Apr 30, 3:53 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 AM CDT Tue Apr 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 353 AM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely today and tonight. Some of the storms could be severe, especially this afternoon and this evening. The primary severe weather threats will be damaging winds, large hail, and isolated tornadoes. The numerous rounds of storms will also result in the potential for flooding. A flash flood watch is in effect for parts of our area today and the entire area tonight. See the watch product for specific details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of thunderstorms will continue through Saturday across parts of the area. Some of the storms could be severe Wednesday and Wednesday evening across the entire area, and again Thursday and Thursday evening across southeast Missouri and southwest Illinois. The primary severe weather threats will be damaging winds and large hail. The numerous rounds of storms will also result in the potential for flooding through Wednesday night. A flash flood watch continues in effect through Wednesday night. See the watch product for specific details. In addition to the flash flood threat, the prolonged and potentially heavy rainfall is forecast to impact the mainstem rivers. A number of river forecast points on the Mississippi River above Alton are forecast to return to moderate or major flooding. There will also be a chance of thunderstorms for parts of the area Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Special weather statement, Apr 30, 10:24 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service St Louis MO
1024 AM CDT Tue Apr 30 2019
MOZ026-027-034-035-301615-
Marion MO-Monroe MO-Ralls MO-Shelby MO-
1024 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...MARION...
SOUTHEASTERN SHELBY AND MONROE COUNTIES UNTIL 1115 AM CDT...
At 1023 AM CDT, Doppler radar was tracking a strong thunderstorm over
Paris, moving northeast at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Paris, Warren, Rensselaer, Spaulding,
Granville, Philadelphia, Hunnewell, Holliday, Stoutsville, The
Landing, Florida and Indian Creek.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3994 9161 3965 9130 3934 9200 3934 9206
3949 9222
TIME...MOT...LOC 1523Z 234DEG 49KT 3944 9203
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:24 AM CDT | Special Weather Statement | LSX | Marion, Monroe, Ralls | 51 min |
| Apr 30, 10:33 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Apr 30, 10:33 AM CDT | River Flood Warning | LSX | Callaway, Osage | 101 days |
| Apr 30, 10:33 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 106 days |
| Apr 30, 10:33 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 98 days |
| Apr 30, 10:33 AM CDT | River Flood Warning | LSX | Franklin, Warren | 21 days |
| Apr 30, 10:33 AM CDT | River Flood Warning | LSX | Cole, Osage | 6 days |
| Apr 30, 11:21 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 17 days |
| Apr 30, 12:49 PM CDT | Special Weather Statement | LSX | Saint Louis | 41 min |
| Apr 30, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 14 min |
| Apr 30, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 37 min |
| Apr 30, 3:06 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Apr 30, 3:15 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| Apr 30, 5:24 PM CDT | Special Weather Statement | LSX | Gasconade | 66 min |
| Apr 30, 6:29 PM CDT | River Flood Warning | LSX | Marion | 45 hr |
| Apr 30, 3:43 AM CDT | Flash Flood Watch | LSX | Greene | 63 hr |
| Apr 30, 11:38 AM CDT | River Flood Warning | LSX | Brown | 75 days |
| Apr 30, 11:38 AM CDT | River Flood Warning | LSX | Morgan, Pike | 75 days |
| Apr 30, 2:04 PM CDT | Special Weather Statement | LSX | Madison | 41 min |
| Apr 30, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 44 min |
| Apr 30, 2:55 PM CDT | Tornado Warning | LSX | Madison | 36 min |
| Apr 30, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 47 min |
| Apr 30, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
| Apr 30, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 47 min |
| Apr 30, 3:53 PM CDT | Areal Flood Advisory | LSX | Bond, Montgomery | 3 hr |
| Apr 30, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 39 min |
| Apr 30, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 38 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.